It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-17-2005, 08:23 PM   #1
Junior Member
(male)
 
Join Date: Jan 2005
Posts: 20
radioguy21 HB User
Initial acne flare-up from Accutane

Does everyone who starts Accutane have worsening acne initially? I've been using topical retinoids for over a year, so is it possible that I may not have much of a flare-up? Thanks a lot for your help!

 
Old 01-17-2005, 08:49 PM   #2
Junior Member
(female)
 
Join Date: Dec 2004
Posts: 37
hopeless118 HB User
Re: Initial acne flare-up from Accutane

I was on every antibiotic and topical under the sun before going on accutane and I still got the initial flare up. In fact I am heading toward my 8th week and I am still breaking out. I am stll really happy that i went on accutane though, because I know that this is going to work. I had a derm appointment today and she said everything is going fine. It is different for everyone though. Some people experience no initial breakout, some get better after two weeks, some don't get better til the 5th month.

 
Sponsors Lightbulb
   
Old 01-18-2005, 07:48 PM   #3
Veteran
(male)
 
Join Date: May 2001
Location: Texas
Posts: 335
toaskornottoask HB User
Re: Initial acne flare-up from Accutane

My dermo said less than 10% actually get worse before they get better...in on my 6th pill and havent gotten worse (cept dryness) but havent gotten any better

 
Old 01-25-2005, 09:58 PM   #4
Junior Member
(male)
 
Join Date: Jan 2005
Posts: 20
radioguy21 HB User
Re: Initial acne flare-up from Accutane

Quote:
Originally Posted by toaskornottoask
My dermo said less than 10% actually get worse before they get better...in on my 6th pill and havent gotten worse (cept dryness) but havent gotten any better

Really?...from this board it seems as if everyone on Accutane has acne that gets worse before it gets better. Could that be due to the severity of acne? I'm probably going on Accutane in the next month of so because even though my acne has calmed considerably since summer 03 after continuously using oral antibiotics and Differin, I still get the occasional cyst-like bump and other small pimples. Because my acne is probably classified as "mild" most of the time, do you think if I go on Accutane, my acne will not flare up as much?

Thanks so much!!

 
Old 01-25-2005, 10:46 PM   #5
Senior Member
(male)
 
Join Date: Jan 2005
Posts: 110
FranktheTank HB User
Re: Initial acne flare-up from Accutane

I'm on my 6th day of accutane. How much did everyone start out with?? I only started out on 20 mg a day. Is this how much people usually start out with?

 
Old 01-26-2005, 07:40 AM   #6
Senior Member
(male)
 
Join Date: Aug 2003
Location: United Kingdom
Posts: 221
stan HB User
Re: Initial acne flare-up from Accutane

im on day 11 of 20mg day and still got the intial flare up its been week now and still has not gone away but the dosage is worked out at 1st on your bodyweight and the next time u see the derm he will prob up the dose to about 40mg ive got to go back in 2 weeks for bloodtests and checkup so see what happens

 
Old 01-26-2005, 10:14 AM   #7
Junior Member
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 38
Michelle2175 HB User
Re: Initial acne flare-up from Accutane

I am on day 27 of Accutane (almost one month into the treatment) and I defintely got an initial breakout. I noticed that my face got noticably worse into week two and my breakout seemed to really hit the lower half of my face and alot around my jawline, for some reason. I noticed though lately that I am not getting as many new pimples each day now. I was told that it lasts to a month to two months so I am hoping that things will start to get better! I've got hope with Accutane! Oh and I am on 40mg a day right now.

Last edited by Michelle2175; 01-26-2005 at 10:15 AM.

 
Old 01-26-2005, 05:34 PM   #8
Junior Member
(male)
 
Join Date: Jan 2005
Posts: 20
radioguy21 HB User
Re: Initial acne flare-up from Accutane

When you say you've definitely had an initial flare up, how bad was it, and what was your acne like before using Accutane? It seems that the worse the acne currently is, the worse the flare up would be when starting the medication. Right?

 
Old 01-26-2005, 06:42 PM   #9
Member
(male)
 
Join Date: Jan 2005
Posts: 81
EnergyRush HB User
Re: Initial acne flare-up from Accutane

I got the initial flare up to.

I would seriously question to Dr. who commented about the 10% getting it. My doctor told me that pretty much everyone will get the initial breakout.

I had mild to moderate acne...the break out was a pain in the butt, but it certainly wasn't destroying or anything. For me, it only lasted a week.

Matt

 
Old 01-26-2005, 07:56 PM   #10
Junior Member
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 38
Michelle2175 HB User
Re: Initial acne flare-up from Accutane

Quote:
Originally Posted by radioguy21
When you say you've definitely had an initial flare up, how bad was it, and what was your acne like before using Accutane? It seems that the worse the acne currently is, the worse the flare up would be when starting the medication. Right?
I will be honest its pretty bad... I have about 4 cystic ones which are pretty painful. Then around my chin/mouth and jawline I have alot of medium to small ones. My acne before would go up and down... I would either go from having really good skin to having really horrible skin which would take forever to heal. I went away for about an month and half to a place that had a different climate then what I was used to and my face had a real bad flare up and never got any better once I came home. It was prolly the worst it had every been and thats when I went to the Dr's and asked about going on Accutane. I have had problems with my skin for about 5 years now and have tried literally everything. My biggest challenge is trying to leave the acne from my flare up alone and let Accutane take care of it...

 
Old 01-26-2005, 09:57 PM   #11
Inactive
(female)
 
Join Date: Jun 2003
Location: New Jersey, USA
Posts: 726
lisa24 HB User
Re: Initial acne flare-up from Accutane

I was clear when starting accutane, and I got an initial flare up.
And, yeah, it was pretty bad, I actually stopped taking the stuff for about 2 weeks or something.

I didn't actually get a normal breakout, though. My skin just got real bumpy, and it was underneath my skin. It was sort of rash-like looking. That's why I stopped, because I didn't think it was the flare up everyone gets. But I started taking the pills again when it went away, and I was fine from there on.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How bad is the initial breakout from birth control pills? chyna_dawl Acne 17 08-10-2010 01:49 PM
Is this cystic acne? curly fry Acne 9 06-12-2010 01:23 AM
Did anyone get an initial breakout from doxycycl? LisaMarie982001 Acne 4 07-29-2006 06:05 PM
Initial flare versus repeat flares?..and a couple other questions.. sayNOtoanxiety Fibromyalgia 6 02-11-2006 10:04 AM
LADIES...NuvaRing...initial breakout? littleone314 Acne 1 06-11-2005 05:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!